MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515628
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided by the initial reporter: it was reported that when the customer inserted the optima spike into the soldem and then removed it, damage to the rubber stopper was observed during use.The stopper was thick, so it appeared to have been gouged out.At that time, there did not seem to be any leakage.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one iv bag was received for investigation.During visual inspection, the rubber stopper was found to have been significantly cracked, verifying the reported concern.There was no damage or other defect identified within the spike that could have contributed to this observation.All product undergoes visual and functional inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification that all critical dimensions are within specification.A device history review was conducted for lot 2507506.No deviations or non-conformances related to the reported concern were identified during the manufacturing process.Results confirmed the product met specification, with no issues identified.Although the investigation confirmed that the product was manufactured to approved specifications, bd has identified a potential trend associated with this concern.It has been observed that the diameter of the c180-o spike can sometimes be larger than the ports of certain iv bags, resulting in higher insertion force or damage to the stopper.A project has been initiated to further investigate and address this issue.Our quality team will continue to monitor complaints related to this device and reported condition for any emerging trends.
 
Event or Problem Description
Additional details requested: was there any fragments observed within the iv bag? what brand iv bag/bottle was used? why was the spike removed? per response: 1.Not found.2.Terumo.3.I don't think it was missing.

Brand Name
BD PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24455047
Report Number3003152976-2026-00105
Device Sequence Number18634064
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281(11)250721(17)270630(10)2507506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515628
Device Lot Number2507506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/26/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown